# SDR 2003F00388

- Difficulty date: June 23, 2003
- Submitted: June 25, 2003
- Operation: Air carrier
- Aircraft: N54KA
- Make and model: Piper PA-32-300
- Aircraft serial: 327840197
- Engine: Lyc IO540K1G5
- Propeller: Hartzl HCC2YK1
- System (JASC): 7314 · Engine Fuel Pump
- Part: Diaphragm
- Condition: Torn
- Location: Eng Fuel Pump
- Part time: 2,100 hours
- Component: Fuel Pump, Lyc
- Component part number: LW15473
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

AIRCRAFT EXPERIENCED ERRATIC FUEL FLOW AND SURGING ON CLIMB-OUT.  AIRCRAFT RETURNED TO AIRPORT AND LANDED WITHOUT INCIDENT.  UPON TROUBLESHOOTING BY MAINT DEPT THE UPPER DIAPHRAGM ON ENG DRIVEN PUMP WAS FOUND TORN.  THIS WAS EVIDENTLY ALLOWING AIR INTO THE FUEL SYSTEM. REMOVED AND REPLACED PUMP.
